Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 2, NWS El Paso, TX

January 1, 2023Doña Ana County, Otero County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Jan 1, 2023, 2:15 PM MST for Doña Ana County, Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 2, 2023, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2023, 2:15 PM MST (21:15 UTC)
In effect from
Jan 2, 2023, 11:00 AM MST
Expired
Jan 2, 2023, 5:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2023-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2023-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS74 KEPZ 012115
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
215 PM MST Sun Jan 1 2023

NMZ405-406-020600-
/O.CON.KEPZ.HW.W.0011.000000T0000Z-230102T0600Z/
Lowlands of the Bootheel-Uplands of the Bootheel-
Including the cities of Antelope Wells, Animas, Hachita, 
and Cloverdale
215 PM MST Sun Jan 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...New Mexico Bootheel in southern Hidalgo County.

* WHEN...From 11 AM this morning to 11 PM MST this evening.

* IMPACTS...Winds will damage tents and outdoor objects is left 
  unsecured. Temporary power outages are possible. Travel will 
  be difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ411-413-417-TXZ418>421-423-020600-
/O.NEW.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/
Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin-
Otero Mesa-Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Including the cities of Las Cruces, Vado, Sunland Park, 
Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats,
Downtown El Paso, West El Paso, Upper Valley, 
East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, 
Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock,
and Tornillo
215 PM MST Sun Jan 1 2023

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of far west Texas and south-central New Mexico
  including El Paso, parts of Hudspeth, Dona Ana, and Otero 
  Counties.

* WHEN...From 11 AM to 5 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ401>404-407-408-020600-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-230102T0600Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, 
Red Rock, Virden, Deming, Columbus, Hillsboro, and Winston
215 PM MST Sun Jan 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. 

* WHERE...Portions of southwest New Mexico including Grant, 
  Luna, northern Hidalgo, and western Sierra Counties. 

* WHEN...From 11 AM this morning to 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result. 

* ADDITIONAL DETAILS...Blowing dust off the playa may cause 
  reduced visibility along I-10 west of Lordsburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
321 
WWUS74 KEPZ 012123 AAA
NPWEPZ

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service El Paso Tx/Santa Teresa NM
223 PM MST Sun Jan 1 2023

NMZ405-406-020600-
/O.CON.KEPZ.HW.W.0011.000000T0000Z-230102T0600Z/
Lowlands of the Bootheel-Uplands of the Bootheel-
Including the cities of Antelope Wells, Animas, Hachita, 
and Cloverdale
223 PM MST Sun Jan 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...New Mexico Bootheel in southern Hidalgo County.

* WHEN...Through 11 PM MST this evening.

* IMPACTS...Winds will damage tents and outdoor objects is left 
  unsecured. Temporary power outages are possible. Travel will 
  be difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ401>404-407-408-020600-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-230102T0600Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, 
Red Rock, Virden, Deming, Columbus, Hillsboro, and Winston
223 PM MST Sun Jan 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest New Mexico including Grant, 
  Luna, northern Hidalgo, and western Sierra Counties.

* WHEN...Through 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust off the playa may cause 
  reduced visibility along I-10 west of Lordsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ411-413-417-TXZ418>421-423-020630-
/O.CON.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/
Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin-
Otero Mesa-Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Including the cities of Las Cruces, Vado, Sunland Park, 
Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats,
Downtown El Paso, West El Paso, Upper Valley, 
East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, 
Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock,
and Tornillo
223 PM MST Sun Jan 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of far west Texas and south-central New 
  Mexico including El Paso, parts of Hudspeth, Dona Ana, and 
  Otero Counties.

* WHEN...From 11 AM to 5 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
629 
WWUS74 KEPZ 020557
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1057 PM MST Sun Jan 1 2023

NMZ405-406-020700-
/O.EXP.KEPZ.HW.W.0011.000000T0000Z-230102T0600Z/
Lowlands of the Bootheel-Uplands of the Bootheel-
Including the cities of Antelope Wells, Animas, Hachita, 
and Cloverdale
1057 PM MST Sun Jan 1 2023

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Wind gusts have decreased across much of the warned area. Thus, 
the high wind warning will be allowed to expire. Some gusty winds 
may remain along and just east of mountains.

$$

NMZ401>404-407-408-020700-
/O.EXP.KEPZ.WI.Y.0001.000000T0000Z-230102T0600Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, 
Red Rock, Virden, Deming, Columbus, Hillsboro, and Winston
1057 PM MST Sun Jan 1 2023

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

Winds have decreased below advisory criteria and will be allowed
to expire.

$$

NMZ411-413-417-TXZ418>421-423-021500-
/O.CON.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/
Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin-
Otero Mesa-Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Including the cities of Las Cruces, Vado, Sunland Park, 
Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats,
Downtown El Paso, West El Paso, Upper Valley, 
East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, 
Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock,
and Tornillo
1057 PM MST Sun Jan 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. 

* WHERE...Portions of far west Texas and south-central New 
  Mexico including El Paso, parts of Hudspeth, Dona Ana, and 
  Otero Counties. 

* WHEN...From 11 AM to 5 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  holiday decorations. A few tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
613 
WWUS74 KEPZ 021259
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
559 AM MST Mon Jan 2 2023

NMZ411-413-417-TXZ418>421-423-030000-
/O.CON.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/
Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin-
Otero Mesa-Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Including the cities of Las Cruces, Vado, Sunland Park, 
Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats,
Downtown El Paso, West El Paso, Upper Valley, 
East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, 
Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock,
and Tornillo
559 AM MST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of far west Texas and south-central New Mexico
  including El Paso, northern Hudspeth, southern Dona Ana, and 
  southern Otero Counties.

* WHEN...From 11 AM to 5 PM MST Monday.

* IMPACTS...Strong winds will blow around unsecured objects and
  holiday decorations. Travel will be difficult for high-profile
  vehicles. A few tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Dennhardt

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:37 AM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 1, 10:37 AM MST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1037 AM MST Sun Jan 1 2023

...New AVIATION...

.SYNOPSIS...
Issued at 300 AM MST Sun Jan 1 2023

The new year brings active weather the next few days. An upper
level system will be swinging through the area today and tomorrow.
Breezy to very windy conditions, lowland rain and mountain snow
showers are expected with this system. Once the associated cold
front passes through the region colder temperatures are expected
behind it. Another upper trough swings through on Tuesday leading
to more unsettled weather across the Borderland. Conditions
improve on Wednesday and through the rest of the work week. Some
weak disturbances will pass through north of the area over the
weekend causing very minimal impacts to our area.

&&

.SHORT TERM...
(Today and tonight)
Issued at 300 AM MST Sun Jan 1 2023

Plenty of high clouds this morning as Pacific moisture sprays
across the U.S. Southwest. Skies will be mostly cloudy throughout
the day ahead as we await our next winter storm system.
Temperatures will run above seasonal normals with winds shifting
to the southwest in the afternoon, especially across our Texas and
south-central New Mexico zones. MOS guidance suggests El Paso may
even flirt with 70 degrees.

Latest water vapor imagery showing a 90-knot meridional jet
streak along the California coastline developing an upper low over
central California. This low will slowly track across the Las
Vegas area today before ejecting into Utah/Colorado on Monday. A
cold front at the base of the system will reach the AZ/NM state
line around sunset, moving quickly across the forecast area during
the evening hours.

Pre-frontal southwest flow will be quite strong this afternoon,
especially over southwest New Mexico. Boundary layer flow is
excess of 45 knots over the NM bootheel suggests we'll reach High
Wing Warning criteria, with Wind Advisories in place across the
rest of Grant, Luna, and western Sierra Counties. Winds will
remain gusty overnight area wide, especially over the elevated
terrain and east slopes of mountains. Windy conditions will extend
well into the day on Monday as the system exits.

Along with the winds and cold front, scattered rain showers and
mountain snows will begin first over the Gila Wilderness this
evening and the rest of the region overnight into Monday morning.
Latest CAMs show the best rain chances will likely focus right
along the cold front, becoming much more isolated after frontal
passage. Snows be initially limited to the high elevations prior
to frontal arrival, falling quickly to 5,000 feet ASL by Monday
morning. This should result in a few wintry mixes across the
desert floor in southern New Mexico, with little to no
accumulations. I do have concerns about the potential for
widespread precip coverage as dry, subsident air aloft greatly
hinders synoptic forcing within the developing dry slot of the
storm. Rain/snow totals will rely more on local terrain effects,
mostly over mountains. Snow accumulations will be limited to
elevated above 6,000 feet. The latest forecast shows 3 to 5 inches
of new snow for the Gila Wilderness and 4 to 6 inches for the
Sacramento Mountains. Rain totals will be on the lower-end for
much of the desert floor.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 300 AM MST Sun Jan 1 2023

Upper low over the Four Corners area will slowly track to the
northeast across Colorado and into the Northern Plains. Therefore,
we will be experiencing the last impacts of this first system on
Monday. Lowland rain and mountain snow showers will continue
through the day. Light rain showers will be possible across the
whole area in the morning, then POPs decrease in the afternoon
with showers mainly out west and north. Snow levels will be around
5000-5500 feet. So there is a low chance for some flurries in the
lowlands, especially west of the Rio Grande on Monday. Snow
showers are expected through the day in the Sacramento Mountains
and over the Gila region, but snow amounts will be lighter as we
slowly lose the dynamics associated to the upper low. Still at
least 1-2 more inches of snow are expected in the mountain areas.

The other hazard for Monday is gusty west winds. The strongest
winds will be in areas east of the Rio Grande. Current, forecast
indicates surface winds greater than 30 mph over El Paso,
Hudpseth and Otero counties. Therefore, a wind advisory will be
possible for this area on Monday afternoon. We may issue products
for this system later today or tonight once we clear out today's
products.

We have back to back systems, as in Tuesday the next upper trough
swings through southern NM and far west TX. This system is clearly
weaker, but brings more gusty west winds, lowland rain and
mountain snow showers. Winds appear to be just below advisory
criteria, but isolated locations in the east slopes of mountains,
and over eastern Hudspeth county are likely to reach it. POPs are
lower across the region on Tuesday, but the best chances remain
in area mountains. Another inch or so of snow is possible across
the mountain zones. Snow levels remain at 5500 feet, but slowly
increase to 6000 feet through the day.

For the second half of the week, conditions improve overall. An
upper ridge moves in the Desert Southwest. Warmer and drier air is
advected with the ridge, thus expect a warming trend from
Wednesday and into the weekend. There is decent agreement with
model and ensemble data about another weak disturbance passing
north of the region. No significant impacts are expected with this
system, except breezy winds on Friday afternoon and slightly
cooler temperatures behind the frontal passage on Saturday. The
ridge resettles over the weekend keeping fair and mostly quiet
weather.

&&

.AVIATION...
(18Z TAFS)
Issued at 1036 AM MST Sun Jan 1 2023

VFR conditions are expected through the period across all of the
TAF sites with CIG FEW030-BKN250. The winds will be light at
least until 20Z. The winds will begin to increase to 15 to 25kts
with gust up to 33kts after 20Z. The winds will continue to breezy
and from the west and west southwest until 18Z Monday. There will
be -RA and SH in the vicinity after 02Z Monday at KDMN and KTCS
and after 11Z Monday at KELP and KLRU. Also, some VSBY reduction
is possible across the runways at KLRU between 12 and 15Z and
after 15Z at KELP. There will be no reduction in the VSBY across
the rest of the runways

&&

.FIRE WEATHER...
Issued at 300 AM MST Sun Jan 1 2023

Windy conditions expected this evening ahead of a cold front
moving in from the west. Southwest winds of 25 to 35 mph are
expected across southwest New Mexico, followed by gusty west winds
overnight into Monday morning. Strong winds and mostly cloudy
skies will result in Good smoke ventilation. Relative humidity
will remain above critical thresholds, so no headlines expected.
RH will dip to 30-40% during the afternoon, quickly recovering
overnight. Scattered rain showers and mountain snows will begin
after sunset, with moderate snow accumulations likely above 7,000
feet ASL.

Winds will remain strong Monday afternoon out of the west, along
with isolated precipitation chances lingering through Tuesday.
Drier and warmer weather returns midweek, with no precipitation
chances expected through at least next weekend. Temperatures
return to seasonal normals by Wednesday, with lighter winds and
minimum RH 25-35% each afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  69  44  56  38 /   0  40  40   0
Sierra Blanca            66  41  51  32 /   0  10  50   0
Las Cruces               63  34  51  32 /  10  60  20   0
Alamogordo               63  34  50  27 /  10  70  30   0
Cloudcroft               43  21  27  17 /   0  80  40   0
Truth or Consequences    59  34  49  30 /  20  90  10   0
Silver City              53  30  38  28 /  60 100  50  10
Deming                   63  34  50  31 /  20  90  20   0
Lordsburg                60  32  48  29 /  50  90  40  10
West El Paso Metro       66  41  54  36 /  10  50  40   0
Dell City                69  41  55  32 /   0  20  40   0
Fort Hancock             71  42  56  34 /   0  20  50   0
Loma Linda               62  37  48  32 /   0  40  40   0
Fabens                   70  41  56  34 /   0  30  40   0
Santa Teresa             64  37  53  32 /  10  50  30   0
White Sands HQ           64  38  51  35 /  10  60  30   0
Jornada Range            61  34  49  31 /  10  70  20   0
Hatch                    62  34  51  31 /  10  90  10   0
Columbus                 64  36  52  32 /  10  50  20   0
Orogrande                64  38  52  31 /  10  50  30   0
Mayhill                  57  28  39  24 /   0  70  30   0
Mescalero                53  25  37  20 /   0  80  30   0
Timberon                 52  24  37  19 /   0  70  40   0
Winston                  54  27  40  26 /  40  90  30   0
Hillsboro                59  29  46  26 /  40  90  20   0
Spaceport                59  32  49  27 /  10  80  10   0
Lake Roberts             51  23  36  20 /  80 100  60  10
Hurley                   58  31  45  29 /  60 100  40  10
Cliff                    59  25  46  20 /  80 100  60  10
Mule Creek               51  28  38  27 /  90 100  70  20
Faywood                  56  31  44  30 /  50  90  30  10
Animas                   62  32  51  28 /  30  90  30  10
Hachita                  62  32  50  29 /  20  80  10   0
Antelope Wells           62  33  50  30 /  20  70  20   0
Cloverdale               55  32  44  30 /  40  90  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Wind Advisory until 11 PM MST this evening for NMZ401>404-407-
     408.

     Winter Weather Advisory until 8 PM MST Monday for NMZ402-415.

     High Wind Warning until 11 PM MST this evening for NMZ405-406.

&&

SHORT TERM...30-Dennhardt
LONG TERM....29-Crespo-Jones
AVIATION...36-Texeira
Hazardous weather outlook, Jan 1, 5:52 AM MST, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
552 AM MST Sun Jan 1 2023

NMZ402-403-408-414>416-021300-
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
552 AM MST Sun Jan 1 2023

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight

Scattered snow showers will begin Sunday night through Monday
night, with new snow accumulations of 4 to 8 inches possible over
the high elevations. Travel may become difficult over mountain
passes. Southwest winds will increase this evening ahead of a
cold front approaching from the west. Winds gusts up to 50 mph
will blow around loose objects and make driving difficult.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Windy conditions again on Monday with gusts up to 40 mph during
the afternoon. Loose outdoor objects, including unsecured holiday
decorations, may be damaged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401-404>407-409>413-417-TXZ418>424-021300-
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
552 AM MST Sun Jan 1 2023

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Southwest winds will increase this evening ahead of a cold front
approaching from the west. Winds gusts up to 50 mph will blow
around loose objects, reduce visibility due to blowing dust in a
few areas, and make driving difficult along I-10 in southwest New
Mexico. Scattered rain showers may cause slick roadways overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Windy conditions again on Monday with gusts up to 40 mph during
the afternoon. Loose outdoor objects, including unsecured holiday
decorations, may be damaged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Dennhardt

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 6:01 AM MSTWind AdvisoryEPZGrant, Hidalgo, Luna, Sierra17 hr

Nearby

Wind Advisories in New Mexico, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.